Alert archive / Minnesota / Special Weather Statements in 2010

Special Weather Statement, NWS Twin Cities, MN

August 1, 2010Morrison County, Todd County, Minnesota

NWS Twin Cities, MN issued this special weather statement at Aug 1, 2010, 11:16 PM CDT for Morrison County, Todd County, Minnesota. It was in force for 89 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 1, 2010, 11:16 PM CDT (04:16 UTC)
Expired
Aug 2, 2010, 12:45 AM CDT
In force
89 min
Issued by
NWS Twin Cities, MN

Counties Morrison County, MN, Todd County, MN

The radar

The Minneapolis radar (KMPX), 168 km from the middle of the area, began a volume at 04:16 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Minneapolis, MN (KMPX), launched 00:00Z, 4.3 hours before the alert went out and 167 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Minneapolis, MN at 00:00Z on 2010-08-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1046 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Minneapolis, MN at 00:00Z on 2010-08-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 75 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1046 J/kg
Mixed-layer CIN
-9 J/kg
Mixed-layer LCL
1149 m above ground
0-6 km bulk shear
28 kt
0-1 km storm-relative helicity
75 m²/s²
0-3 km storm-relative helicity
256 m²/s²
Significant tornado parameter
0.2
Supercell composite
2.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

330 
WWUS83 KMPX 020416
SPSMPX

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
1116 PM CDT SUN AUG 1 2010

MNZ042-043-020545-
MORRISON-TODD-
1116 PM CDT SUN AUG 1 2010

...HEAVY RAIN DEVELOPING OVER MORRISON AND TODD COUNTIES THROUGH 1245
AM CDT...

AT 1114 PM CDT...WEATHER SERVICE RADAR WAS TRACKING HEAVY RAIN 
PRODUCING THUNDERSTORMS ALONG A LINE EXTENDING FROM PILLAGER TO 
PARKERS PRAIRIE. THESE STORMS WERE MOVING EAST SOUTHEAST AT 30 MPH.

WINDS UP TO 35 MPH AND HEAVY RAIN ARE EXPECTED WITH THESE STORMS.

* LOCATIONS IN OR NEAR THE PATH OF THESE STORMS INCLUDE...
  BERTHA.
  MOTLEY.
  PHILBROOK.
  CLARISSA.
  CUSHING.
  RANDALL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

RAINFALL AMOUNTS OF ONE TO TWO INCHES ARE PROBABLE FROM THE 
THUNDERSTORMS. IF MORE WERE TO FALL...THIS MAY RESULT IN BRIEF 
RUNOFF PROBLEMS AND PONDING OF WATER ON AREA ROADWAYS.

STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL
TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS
CONCERNING THIS WEATHER SITUATION.

&&

LAT...LON 4631 9455 4634 9442 4632 9438 4628 9434
      4623 9439 4617 9436 4616 9384 4587 9378
      4588 9434 4601 9497 4609 9515 4632 9517
      4638 9497 4638 9473
TIME...MOT...LOC 0414Z 305DEG 27KT 4641 9452 4618 9523

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Twin Cities, MN wrote its last area forecast discussion before this special weather statement went out at Aug 1, 6:05 PM CDT, 5 hours 11 minutes earlier.

Area forecast discussion, Aug 1, 6:05 PM CDT, 5 hours 11 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
605 PM CDT SUN AUG 1 2010

.UPDATE...FOR 00Z AVIATION DISCUSSION BELOW

&&

.DISCUSSION.../ISSUED 259 PM CDT SUN AUG 1 2010/
ATTENTION IS FOCUSED ON THE POTENTIAL FOR STRONG TO SEVERE
THUNDERSTORM DEVELOPMENT THIS P.M. ASSOCIATED WITH A SURFACE LOW
OVER NORTH CENTRAL SOUTH DAKOTA. MULTIPLE FEATURES ARE EXPECTED
TO AID IN THE DEVELOPMENT OF CONVECTION THIS AFTERNOON...INCLUDING
A SOUTHERLY LLJ OF 30 KTS AND 40 KT WESTERLY MID LEVEL FLOW /AS
DEPICTED BY THE PROFILER NETWORK/. AT THE SURFACE...THE
INTERSECTION OF A RESIDUAL OUTFLOW BOUNDARY FROM ONGOING MORNING
CONVECTION AND A WARM FRONT EXTENDING FROM THE AFOREMENTIONED
SURFACE LOW...WILL COMBINE TO BRING A RISK FOR TORNADOES TO WEST
CENTRAL MN.

TONIGHT...THE BEST MOISTURE TRANSPORT CONTINUES TO BE
FEATURED IN TWO CHUNKS...ONE OVER NORTHERN IA...AND THE OTHER
OVER CENTRAL MN. THEREFORE...HAVE PLACED LIKELY POPS NEAR
INTERSTATE 90 IN SOUTH CENTRAL MN...AND THEN HIGHER CHANCE POPS TO
THE NORTH OF INTERSTATE 94. SHOWERS/TS IN AREAS BETWEEN WILL
LIKELY BE MUCH MORE SCATTERED IN NATURE OVERNIGHT INTO EARLY
MONDAY.

THERE WILL BE A SEVERE POTENTIAL AGAIN ON MONDAY AS ADEQUATE
WESTERLY FLOW PERSISTS...BUT IT WILL HINGE UPON THE AMOUNT OF
DESTABILIZATION THAT CAN OCCUR AFTER THE NOCTURNAL
CONVECTION...AND ALSO ON THE PRESENT/PLACEMENT OF BOUNDARIES. HAVE
ORIENTED LIKELY POPS ACROSS SOUTH CENTRAL MN...WHERE MOISTURE
CONVERGENCE IS STRONGER AND THE PRESENCE OF A BOUNDARY TO FOCUS
CONVECTION IS MORE LIKELY.

A DRY DAY IS ANTICIPATED OVERALL ON TUESDAY...BUT THE BOUNDARY
COULD HOLD UP JUST FAR ENOUGH NORTH TO SUPPLY THE OPPORTUNITY FOR A
FEW SHOWERS/TS IN THE FAR SOUTHERN CWA.

ALTHOUGH A DRY FORECAST HAS BEEN MAINTAINED FOR WEDNESDAY...WILL
NEED TO KEEP AN EYE ON THE POTENTIAL FOR SHOWERS AS WEAK WAVES
ROUND THE BASE OF THE LOW CENTERED OVER HUDSON BAY.

BY THURSDAY...THE MID/UPPER TROUGH SHIFTS FARTHER EAST...AND LOW
LEVEL RIDGING BUILDS ACROSS THE NORTH CENTRAL CONUS THROUGH
FRIDAY. THIS SHOULD YIELD A DRY AND MILD FINISH TO THE WORK
WEEK...WITH HIGHS GENERALLY BETWEEN 80 AND 85. BY THE
WEEKEND...HIGH PLAINS TROUGHING DEVELOPS AND WARM AIR ADVECTION
ENSUES LOCALLY. HAVE INCLUDED 20 POPS ACROSS THE WEST ON FRIDAY
NIGHT-SATURDAY...AND THEN CHANCE POPS ON SUNDAY WHEN THEIR IS
RESPECTABLE MODEL AGREEMENT THAT A DECENT SHORTWAVE TROUGH AND
WARM FRONT WILL LIFT ACROSS THE AREA.

&&

.AVIATION.../00Z TAF ISSUANCE/
SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE FROM CENTRAL MN
INTO WEST CENTRAL WI THIS EVENING...AND THEN MORE WIDESPREAD
ACTIVITY /IN THE FORM OF A CONVECTIVE COMPLEX/ IS EXPECTED TO MOVE
ACROSS WEST/SOUTH CENTRAL MN /NEAR KRWF/ OVERNIGHT. CIGS ARE ALSO
EXPECTED TO DEGRADE INTO THE MVFR/IFR CATEGORIES ACROSS CENTRAL MN
ON MONDAY MORNING...SO HAVE INCLUDED THAT AT KAXN AND KSTC AND
KMSP TO A LESSER EXTENT. MAY ALSO SEE SOME LIGHT FOG ON MONDAY
MORNING AT CENTRAL MN SITES. OTHERWISE...ADDITIONAL SHRA/TS WILL
BE POSSIBLE ON MONDAY...ESPECIALLY DURING THE AFTERNOON
ALONG/SOUTH OF A KRWF TO KMSP TO KRNH LINE.

KMSP...SHOWERS WILL BE IN THE VICINITY OF THE AIRPORT THIS
EVENING...WITH A LOW POTENTIAL FOR THUNDER MAINLY PRIOR TO 04Z...AND
THEN AGAIN AFTER 10Z THROUGH DAYBREAK WITH ANY NOCTURNAL COMPLEX THAT
FORMS. COULD ALSO SEE SOME LIGHT FOG FORM AROUND DAYBREAK...ALONG
WITH FEW-SCT MVFR LEVEL CLOUDS. WOULD EXPECT TO SEE A LULL IN
SHRA/TS FROM MID TO LATE MORNING...WITH AFTERNOON CONVECTION
POSSIBLE AGAIN ON MONDAY. WINDS WILL GENERALLY BE
SOUTH/SOUTHEASTERLY TONIGHT...AND THEN SOUTH/SOUTHWESTERLY ON
MONDAY. SPEEDS ARE EXPECTED TO BE BELOW 10 KTS THROUGH THE PERIOD.

&&

.MPX WATCHES/WARNINGS/ADVISORIES...
MN...NONE.
WI...NONE.
&&
Hazardous weather outlook, Aug 1, 10:02 PM CDT, 1 hour 14 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
1002 PM CDT SUN AUG 1 2010

MNZ041>045-047>070-073>078-082>085-091>093-WIZ014>016-023>028-
021200-
DOUGLAS-TODD-MORRISON-MILLE LACS-KANABEC-STEVENS-POPE-STEARNS-
BENTON-SHERBURNE-ISANTI-CHISAGO-LAC QUI PARLE-SWIFT-CHIPPEWA-
KANDIYOHI-MEEKER-WRIGHT-HENNEPIN-ANOKA-RAMSEY-WASHINGTON-
YELLOW MEDICINE-RENVILLE-MCLEOD-SIBLEY-CARVER-SCOTT-DAKOTA-
REDWOOD-BROWN-NICOLLET-LE SUEUR-RICE-GOODHUE-WATONWAN-BLUE EARTH-
WASECA-STEELE-MARTIN-FARIBAULT-FREEBORN-POLK-BARRON-RUSK-
ST. CROIX-PIERCE-DUNN-PEPIN-EAU CLAIRE-
1002 PM CDT SUN AUG 1 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND
SOUTHERN MINNESOTA...AND WEST CENTRAL WISCONSIN.

.DAY ONE...OVERNIGHT

ISOLATED TO SCATTERED THUNDERSTORMS WILL CONTINUE ACROSS MAINLY
THE MINNESOTA OUTLOOK AREA. A FEW SEVERE THUNDERSTORMS REMAIN
POSSIBLE. THE PRIMARY THREATS WILL BE ISOLATED DAMAGING WINDS AND
QUARTER SIZE HAIL.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS THE OUTLOOK
AREA ON MONDAY. THUNDERSTORMS ARE LIKELY MONDAY MORNING ACROSS
MAINLY SOUTHERN MINNESOTA AND WEST CENTRAL WISCONSIN. SOME OF THE
STORMS COULD BECOME SEVERE MONDAY AFTERNOON. SOME LINGERING
THUNDERSTORMS ARE POSSIBLE ALONG THE IOWA BORDER TUESDAY MORNING.

MORE THUNDERSTORMS ARE POSSIBLE BY THE END OF THE WEEK.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION IS POSSIBLE ACROSS MAINLY WEST CENTRAL
MINNESOTA OVERNIGHT.

In the hours before

Special weather statement, Aug 1, 11:16 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
1116 PM CDT SUN AUG 1 2010

MNZ042-043-020545-
MORRISON-TODD-
1116 PM CDT SUN AUG 1 2010

...HEAVY RAIN DEVELOPING OVER MORRISON AND TODD COUNTIES THROUGH 1245
AM CDT...

AT 1114 PM CDT...WEATHER SERVICE RADAR WAS TRACKING HEAVY RAIN
PRODUCING THUNDERSTORMS ALONG A LINE EXTENDING FROM PILLAGER TO
PARKERS PRAIRIE. THESE STORMS WERE MOVING EAST SOUTHEAST AT 30 MPH.

WINDS UP TO 35 MPH AND HEAVY RAIN ARE EXPECTED WITH THESE STORMS.

* LOCATIONS IN OR NEAR THE PATH OF THESE STORMS INCLUDE...
  BERTHA.
  MOTLEY.
  PHILBROOK.
  CLARISSA.
  CUSHING.
  RANDALL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

RAINFALL AMOUNTS OF ONE TO TWO INCHES ARE PROBABLE FROM THE
THUNDERSTORMS. IF MORE WERE TO FALL...THIS MAY RESULT IN BRIEF
RUNOFF PROBLEMS AND PONDING OF WATER ON AREA ROADWAYS.

STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL
TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS
CONCERNING THIS WEATHER SITUATION.

&&

LAT...LON 4631 9455 4634 9442 4632 9438 4628 9434
      4623 9439 4617 9436 4616 9384 4587 9378
      4588 9434 4601 9497 4609 9515 4632 9517
      4638 9497 4638 9473
TIME...MOT...LOC 0414Z 305DEG 27KT 4641 9452 4618 9523

Nearby

Special Weather Statements in Minnesota, 2010Every special weather statement in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.